It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Dorri, this is a question I've got lined up for my Endo. I've read of others who have encountered joint and bone pain when taking Actonel and Fosamax - and interestingly also when taking Forteo - when they hadn't experienced such pain prior to starting their use. I intend to ask him if they have any idea WHY.

I've wondered if any who have experienced bone and joint pain from one of the osteoporosis drugs has had blood draws for alkaline phosphatase, serum and ionized calcium, parathyroid hormone and vitamin D 25 hydroxy when experiencing them and if there is any correlation.

From reading the posts here and at another osteoporosis forum there is little doubt in my mind that the bisphosphonates AND the teriparatide do occasionally cause bone and joint pain side effects.
Dorri, did you experience any gastric effects with the IV pamidronate? I also have Crohn's disease and I wouldn't even consider the oral bisphosphonates. I did have just one infusion of the pamidronate with no problems but a change in doctors came up with the osteomalacia Dx and the vitamin D therapy and now finally the addition come this week of Forteo instead.

Having had Crohn's disease for 30 years next month and one resection there is no way ANY DOCTOR on earth could talk me into taking Actonel or Fosamax or ANY of the oral bisphosphonates. I agreed to, was and am willing to do the pamidronate infusion because that way does bypass the gastrointestinal tract.





All times are GMT -7. The time now is 08:00 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!